Acute allergic reaction due to azithromycin eye drops: a cas
Azithromycin 1.5% ophthalmic solution (Azyter®, Thea Pharmaceuticals, Newcastle, UK) is an effective and well-tolerated option for the treatment of bacterial conjunctivitis and blepharitis, and has the advantage of a shorter treatment duration than other topical antibiotics.

No acute allergic reaction has yet been reported in response to topical azithromycin eye drops. Published in the Saudi Journal of Ophthalmology, the authors report two cases with unusual acute-type allergic reaction to topical azithromycin eye drops.

A 63-year-old female patient and 67-year-old male patient treated for blepharitis with topical azithromycin 1.5% eye drops presented with epiphora, eyelid edema, chemosis, conjunctival injection, hyperemia, intensive papillary reaction, and rhinitis within 30 min of instillation.

Upon cessation of the topical medication and administration of antiallergic therapy, both patients immediately showed dramatic improvement. Acute-type allergic reaction to topical azithromycin eye drops may be a rare side effect, but ophthalmologists should keep this possibility in mind and inform the patients about its potential occurrence.

Read in detail here: https://pxmd.co/Fj0Mj
Dr. M●●●●●●r C●●e c●●●●●●●●i and 2 other likes this
Like
Comment
Share
Dr. N●●●●l P●●●●d
Dr. N●●●●l P●●●●d Ophthalmology
Even i have seen a patient with similar reaction with scaling of the skin around the lid margins..
Oct 15, 2018Like